MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM VA-LCP CURVED CONDYLAR PLATE/18HOLE/370MM/LT-STER; IMPLANT, FIXATION DEVICE, CONDYLAR PLATE

OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM VA-LCP CURVED CONDYLAR PLATE/18HOLE/370MM/LT-STER; IMPLANT, FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.419
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Additional product codes: hrs, hwc.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that the patient underwent a revision due to non¿union and infection.One (1) variable angle distal plate, eleven (11) variable angle locking screws, two (2) 3.5 cortex screws, one (1) locking compression plate proximal media tibia, one (1) t plate, six (6) locking compression plate screws, and five (5) cortex screws were removed and were replaced with a new va distal femur plate and a retrograde/antegrade femoral nail (rfna).The date of the original procedure is unknown but was reported more than six months before the reported issues.It was noted the non-union occurred in the distal femur and the infection developed in the proximal tibia.On an unknown date, the tibia was washed out and debrided and plates removed.The femur was to be bone grafted; however, it was discovered a large fragment of bone had died.This was removed and cement spacer was inserted.Femoral implants remained in situ.On (b)(6) 2018, the femoral fixation was revised with va distal femur plate and rafn nail and bone graft.Tibia implants removed, washed out and sinus excised as it was still infected.There was no delay in the procedure and it was completed successfully.The patient condition post-operatively was reported as routine.This is report 1 of 7 for pc-(b)(4).
 
Event or Problem Description
It was clarified that there was only one procedure for the non-union in the distal femur and the infection in the proximal tibia and this procedure occurred on (b)(6) 2018.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of event reported as (b)(6) 2018 and unknown; it is unknown when the non-union and infection occurred.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data: adverse event, product problem, required intervention brand name catalog, udi: initial reporter telephone: (b)(6).Customer quality conducted an investigation of the returned device.Investigation selection investigation site: cq zuchwil selected flow(s): 3.Damaged: visual | examples: deformed/bent/cracked visual inspection: upon visual inspection of the complaint device it can be seen that the plate is slightly bent between the hole va-3 and va-4.Furthermore all over the surface scratches are visible from use.Otherwise the article is in a good condition.Drawing/specification review: drawings and revisions are in accordance to dhr of production lot l212610.All relevant features are defined on the used drawing revisions of dhr of production lot l212610.Dimensional inspection: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no dimensional inspection is needed.Summary: no reported product problem.The received plate is bent between the hole va-3 and va-4, the deformation is also visible on the received x-rays.Based on the provided information it can not be defined if this deformation occurred intra-operative during contouring or post-operative by the applied load.As the plate did pass the final inspection after manufacturing it can be concluded that the deformation was caused post-manufacturing.Dhr review showed no issues.Based on that no product problem got reported, no root cause could be defined.All findings (slightly bent, scratches) from visual inspection are post manufacturing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 02.124.419s; lot: l212610; manufacturing site: mezzovico; release to warehouse date: december 15, 2016; expiry date: december 01, 2026 the device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation selection investigation site: cq zuchwil; selected flow(s): 7.Adverse event (no reported product problem) visual inspection: upon visual inspection of the complaint device it can be seen that the part is slightly bent post manufacturing.Furthermore, all over the surface, scratches are visible from use.Otherwise the article is in a good condition.Summary: no reported product problem.Complained could not be replicated and/or confirmed based on the available information.Dhr review showed no issues.Based on that no product problem got reported, no root cause could be defined.All findings (slightly bent, scratches) from visual inspection are post manufacturing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H11 corrected data: d10 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/18HOLE/370MM/LT-STER
Common Device Name
IMPLANT, FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7650136
Report Number8030965-2018-54716
Device Sequence Number13898561
Product Code JDP
UDI-Device Identifier10886982042996
UDI-Public(01)10886982042996
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.124.419
Device Catalogue Number02.124.419S
Device Lot NumberL212610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer07/03/2018
08/10/2018
08/29/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date07/24/2018
08/23/2018
08/30/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;